Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Vet Med Assoc. 1990 Nov 15;197(10):1351-3.

Metaproterenol intoxication in a dog.

Author information

1
Department of Medical Sciences, School of Veterinary Medicine, University of Wisconsin, Madison 53706.

Abstract

Intoxication with metaproterenol, a mainly beta-2 selective agonist, was diagnosed in a dog with tachycardia, tachypnea, weakness, vomiting, and a history of exposure to the drug. Electrocardiography and echocardiography disclosed sinus tachycardia with episodes of ventricular tachycardia and exuberant systolic ventricular function, respectively. Administration of the beta blocking drugs propranolol and atenolol led to resolution of the clinical signs. Excessive sympathetic stimulation caused by metaproterenol is an unusual intoxication in dogs.

PMID:
2266051
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center